Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 1, NWS Raleigh, NC

February 14, 2000Johnston County, Sampson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Feb 14, 2000, 4:22 AM EST for Johnston County, Sampson County, North Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2000, 4:22 AM EST (09:22 UTC)
Expired
Feb 14, 2000, 5:10 AM EST
In force
48 min
Issued by
NWS Raleigh, NC
Area
Whole counties

Counties Johnston County, NC, Sampson County, NC

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 9.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2000-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2000-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
376 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KRAH 140925
SVRRDU
NCC101-163-141010-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
422 AM EST MON FEB 14 2000

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JOHNSTON COUNTY IN NORTH CAROLINA
  SAMPSON COUNTY IN NORTH CAROLINA

* UNTIL 510 AM EST

* AT 420 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS ACROSS WESTERN JOHNSTON AND WESTERN
  SAMPSON COUNTIES... MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  CLAYTON AND BENSON AT 425 AM
  SMITHFIELD AROUND 430 AM
  CLINTON AROUND 445 AM

DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS!

MLM/JB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 14, 2:10 AM EST, 2 hours 12 minutes earlier.

Area forecast discussion, Feb 14, 2:10 AM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH, NC
210 AM EST MON FEB 14 2000

INITIAL LINE OF CONVECTION ASSOCIATED WITH COLD FRONT ALOFT WILL BE
CROSSING THE CWFA RATHER QUICKLY DURING THE PREDAWN HOURS. STABLE
AIRMASS IS SHOWING RAPID EROSION ON THE EASTERN EDGE AS TEMPS/DPS
ARE ON THE RISE UNDER STRONG SOUTHERLY FLOW. IRREGARDLESS...
FIREWORKS SHOULD BE LIMITED TO MY FAR SE COUNTIES WITH THIS
SURGE WHICH WILL BE ACCOMPANIED BY THE BEST DYNAMICS...INCLUDING
50KT+ LLJET AND TERRIFIC UPPER DIVERGENCE.

STRONG WARM AIR ADVECTION CONTINUES THROUGH THE AFTERNOON BUT WE
LOSE THE BULK OF OUR GULF TRAJECTORY AND MOISTURE IS MORE LIMITED.
WILL SEE SOME INSOLATION AS WELL AND CAPES EXCEEDING 800 J/KG LOOK
REASONABLE. WOULD THUS EXPECT SCATTERED CONVECTION THROUGH FROPA AND
WILL REWORD ZONES AS SUCH. CLEARING TONIGHT AND MOSTLY SUNNY BUT
MILD AS HIGH BUILDS OVER TOMORROW. TEMPS IN AGREEMENT AND ACCEPTED.

.NC...NONE.
8
MLM

In the hours before

Special weather statement, Feb 13, 10:45 PM EST, 5 hours 37 minutes before
SEVERE WEATHER OUTLOOK FOR CENTRAL NORTH CAROLINA
NATIONAL WEATHER SERVICE RALEIGH NC
1045 PM EST SUN FEB 13 2000

NCZ007>011-021>028-038>043-073>078-083>086-088-089-132330-
ALAMANCE-ANSON-CHATHAM-CUMBERLAND-DAVIDSON-DURHAM-EDGECOMBE-
FORSYTH-FRANKLIN-GRANVILLE-GUILFORD-HALIFAX-HARNETT-HOKE-JOHNSTON-
LEE-MONTGOMERY-MOORE-NASH-ORANGE-PERSON-RANDOLPH-RICHMOND-SAMPSON-
SCOTLAND-STANLY-VANCE-WAKE-WARREN-WAYNE-WILSON-
INCLUDING FAYETTEVILLE...DURHAM...WINSTON-SALEM...
GREENSBORO...HIGH POINT...ROCKY MOUNT...CHAPEL HILL...RALEIGH...
GOLDSBORO

...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL NORTH CAROLINA
EARLY MONDAY MORNING...

.SKYWARN SPOTTERS...
SKYWARN SPOTTERS MAY BE NEEDED AFTER EARLY MONDAY MORNING. SPOTTERS ARE
ENCOURAGED TO REPORT THREATENING WEATHER OF ANY KIND TO THE NATIONAL
WEATHER SERVICE.

.SYNOPTIC PATTERN...
AHEAD OF A DEVELOPING STORM SYSTEM IN THE MISSISSIPPI VALLEY
THUNDERSTORMS HAVE BEEN DEVELOPING AND MOVING ACROSS TENNESSEE
THIS EVENING. AS MORE WARM AIR MOVES INTO NORTH CAROLINA FROM THE
SOUTH...SOME OF THESE STORMS MAY MOVE INTO CENTRAL NORTH CAROLINA
DURING MORNING HOURS ON MONDAY. A FEW OF THESE STORMS MAY BE
SEVERE.

.HAZARDOUS WEATHER DETAILS...
THE MAIN THREAT FROM THESE STORMS ON EARLY MONDAY WILL BE FROM
STRONG DAMAGING WIND GUSTS.

STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR
POSSIBLE WATCHES AND WARNINGS.

KK

Nearby

Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.